Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 116, NWS Birmingham, AL

June 12, 2007Elmore County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2007, 1:44 PM CDT for Elmore County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 1:44 PM CDT (18:44 UTC)
Expired
Jun 12, 2007, 2:15 PM CDT
In force
31 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Elmore County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 121844
SVRBMX
ALC051-121915-
/O.NEW.KBMX.SV.W.0116.070612T1844Z-070612T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 215 PM CDT

* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF ECLECTIC...OR NEAR WETUMPKA. THIS STORM IS MOVING     
  SOUTH 10 TO 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF WARE BY 215 PM CDT...

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3242 8611 3244 8613 3243 8614 3246 8618
      3264 8622 3265 8602 3249 8588 3245 8595
      3246 8599 3242 8602 3241 8605

$$

JRA
1 follow-up statement
000 
WWUS54 KBMX 121905
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT TUE JUN 12 2007

ALC051-121915-
/O.CON.KBMX.SV.W.0116.000000T0000Z-070612T1915Z/
ELMORE AL-
205 PM CDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN ELMORE COUNTY...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WARE...OR ABOUT 6 MILES SOUTHEAST OF WETUMPKA...MOVING
SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARE BY 215 PM CDT...

LAT...LON 3242 8611 3244 8613 3243 8614 3246 8618
      3264 8622 3265 8602 3249 8588 3245 8595
      3246 8599 3242 8602 3241 8605

$$

JRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:37 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 12, 12:37 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CDT TUE JUN 12 2007

.UPDATE...FOR AVIATION DISCUSSION.

&&

.DISCUSSION...DID SOME MINOR CHANGES TO SKY COVER AND TEMPERATURES
MAINLY ACROSS THE EASTERN SECTIONS.  AS WE MOVE INTO AND THROUGH
THE AFTERNOON...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO
DEVELOP ACROSS THE EASTERN THIRD.  CURRENT FORECAST HANDLES THIS
JUST FINE.  UPDATE ALREADY OUT.

KSL

&&

.AVIATION...18Z TAF DISCUSSION.

NO WIDESPREAD AREAS OF IMPACT WEATHER EXPECTED OVER THE NEXT 24
HOURS...BUT THERE ARE A COUPLE SMALL ISSUES TO KEEP AN EYE ON.  HAZE
REMAINS A BIT OF A PROBLEM...ESPECIALLY AROUND ANB.  HAVE GONE WITH
A LARGELY PERSISTENCE BASED FORECAST FOR THE HAZE.  VISIBILITY
RESTRICTIONS SHOULD REACH THEIR PEAK AROUND 11-13Z...AND (EXCEPT FOR
PERHAPS ANB) SHOULD REMAIN IN THE MVFR CATEGORY AT WORST.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING.  AT THIS TIME...I DONT SEE ANY ONE LOCATION
WITH ANY MORE THAN A 20-30 PERCENT CHANCE OF RAIN.  HAVE THEREFORE
LEFT THUNDERSTORMS OUT OF THE TAFS FOR NOW...BUT MAY NEED TO AMEND
THINGS ONCE STORMS DO DEVELOP.  SHORTWAVE ENERGY DROPPING SOUTHWARD
FROM THE VIRGINIAS INTO THE SOUTHEAST STATES COULD ACTUALLY CAUSE
THUNDERSTORMS TO DEVELOP/CONTINUE LONGER THAN TYPICAL INTO THE
EVENING AND OVERNIGHT HOURS.  LOCATIONS WITH THE BEST CHANCES STORMS
(AND POSSIBLE EVENTUAL AMENDMENTS) ARE ANB...MGM...AND TOI.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jun 12, 12:35 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 PM CDT TUE JUN 12 2007

ALZ011>015-017>050-131735-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1235 PM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
ACROSS THE EAST AND SOUTHEAST. THE STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING DIME TO NICKLE SIZE HAIL AND WIND GUSTS OF 45 TO
65 MPH. THE BEST CHANCE OF STRONGER STORMS WILL BE NEAR AND SOUTH OF
I-85...WHERE THE BEST MOISTURE AND INSTABILITY WILL EXIST. AN UPPER
LEVEL IMPULSE AND HEATING OF THE DAY WILL PROVIDE THE MAIN LIFT FOR
THUNDERSTORMS. THEREFORE...THE STORMS WILL MOST LIKELY OCCUR
BETWEEN 1 PM AND 8 PM.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER UPPER LEVEL IMPULSE WILL MOVE SOUTHWARD ACROSS CENTRAL
GEORGIA ON THURSDAY. THIS IMPULSE MAY KICK OFF SOME THUNDERSTORMS
ACROSS EAST ALABAMA. THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL
BE NEAR THE ALABAMA GEORGIA STATE LINE FROM NOON UNTIL 8PM.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BECOME NECESSARY THIS AFTERNOON SOUTHEAST.

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:30 PM CDTSevere Thunderstorm WarningBMXRussell30 min
Jun 11, 9:40 PM CDTSevere Thunderstorm WarningBMXChambers, Lee50 min
Jun 11, 9:59 PM CDTSevere Thunderstorm WarningBMXRussell18 min
Jun 12, 4:27 AM CDTSevere Thunderstorm WarningBMXRussell33 min
Jun 12, 2:13 PM CDTSevere Thunderstorm WarningBMXMontgomery47 min
Jun 12, 2:42 PM CDTSevere Thunderstorm WarningBMXAutauga18 min
Jun 12, 2:43 PM CDTSevere Thunderstorm WarningBMXElmore47 min
Jun 12, 2:57 PM CDTSevere Thunderstorm WarningBMXMontgomery48 min
Jun 12, 3:26 PM CDTSevere Thunderstorm WarningBMXPike19 min
Jun 12, 3:33 PM CDTSevere Thunderstorm WarningBMXLowndes42 min
Jun 12, 3:54 PM CDTSevere Thunderstorm WarningBMXPike36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.